Colorado, 2010

Tornadoes and Hail in Colorado, April 22, 2010

April 22, 2010 · NWS PUB · 30 events in 4 counties and zones

Severe thunderstorms produced large hail across Otero, Bent, and Kiowa Counties. One prolific supercell storm generated 13 tornadoes across northern Bent County and central Kiowa County in a three hour time frame.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe thunderstorms produced large hail across Otero, Bent, and Kiowa Counties. One prolific supercell storm generated 13 tornadoes across northern Bent County and central Kiowa County in a three hour time frame. The tornadoes occurred from southeast of Las Animas in Bent County through central Kiowa County. Only one structure, an old, small storage barn, was hit by one of the tornadoes in south central Kiowa County. Large hail also occurred in El Paso County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 22, 3:31 AM MST, 8 hours 31 minutes earlier.

Area forecast discussion, Apr 22, 3:31 AM MST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
431 AM MDT THU APR 22 2010

.SHORT TERM...

(TODAY AND TONIGHT)

MAIN CONCERNS ARE CHANCES FOR SEVERE WEATHER AND SNOW AMOUNTS
TONIGHT OVR CENTRAL MTS AND PIKES PEAK AREA.

THIS MORNING SOME ISOLD SHOWERS AND TSTMS CONTINUE IN SOME
AREAS...AND MOST OF THE SERN PLAINS IS COVERED WITH LOW CLOUDS AND
SOME PATCHY FOG.

TODAY A LARGE UPR LOW WL GENERALLY BE CENTERED OVR SRN NV/NWRN AZ.
SHRTWV ENERGY WL ROTATE AROUND THE FRONT SIDE OF THE LOW INTO THE
FORECAST AREA THIS AFTERNOON. INCREASING SOUTHWESTERLY FLOW TODAY
OVR THE SRN AND SERN PORTIONS OF THE SERN PLAINS AND THE SERN PLAINS
IS STILL EXPECTED TO BRING DRIER LOW LEVEL AIR INTO THE AREA WITH A
DRYLINE SETTING UP. BY MID TO LATE AFTERNOON THE DEW POINTS ON THE
NAM12 ARE IN THE 20S TO LOWER 30S OVR LAS ANIMAS AND BACA COUNTIES
AND MOST OF OTERO...BENT AND PROWERS COUNTIES...WITH THE EXCEPTION
OF THE EXTREME NRN PORTIONS OF THESE COUNTIES.  DEW POINTS OVR
PUEBLO AND EL PASO COUNTIES ARE FORECAST TO BE IN THE MID 30S-MID
40S...WITH LOWER TO MID 50S OVR CROWLEY AND KIOWA COUNTIES.
THUS..THE NAM12 IS SHOWING BY MID AFTERNOON...CAPE VALUES OF 300-900
J/KG OVR PUEBLO AND EL PASO COUNTIES...WITH 1000-1800 J/KG OVR
CROWLEY AND KIOWA COUNTIES...WHILE THE REST OF THE FORECAST AREA WL
SEE LOWER VALUES. 0-6KM SHEAR VALUES OVR EL PASO AND PUEBLO COUNTIES
ARE EXPECTED TO RANGE FROM 10-30 KTS...WHILE OVR CROWLEY AND KIOWA
COUNTIES ITS LOOKING LIKE 45-50 KTS. LAPSE RATES ACRS MOST OF THE
FORECAST AREA ARE EXPECTED TO BE 8-9 C/KM.  LOOKS LIKE THE BEST
CHANCES FOR SEVERE STORMS THIS AFTERNOON AND INTO THE VERY EARLY
EVENING WL BE OVR KIOWA COUNTY WHERE THE BEST LOW LEVEL MSTR WL BE
AND THE HIGHEST CAPE VALUES AND BEST SHEAR.  EVEN WITH THE DRYING
LOW LEVELS OVR THE SERN PLAINS...WL STILL SEE SOME HIGH BASED TSTMS
DEVELOP AND CANNOT COMPLETELY RULE OUT MARGINALLY SEVERE WEATHER OVR
OTHER AREAS OF THE SERN PLAINS.

TONIGHT THE UPR LOW IS FORECAST TO MOVE OVR THE STATE WITH A LOW
CENTER EXPECTED TO END UP OVR EAST CENTRAL CO BY 12Z FRI. AS THIS
OCCURS TONIGHT...THE FLOW WL BECOME NWRLY AND THE MOST FAVORABLE
AREAS FOR PCPN WL BE OVR THE CENTRAL MTS AND PIKES PEAK TELLER
COUNTY AND EL PASO COUNTY...WITH PCPN WRAPPING AROUND INTO THE
SOUTHEAST MTS AND PUEBLO COUNTY LATE.  WITH ALL THE CONVECTION IN
THE MODEL...THE NAM IS SHOWING VERY HIGH SNOW ACCUMULATIONS OVR THE
CENTRAL MTS AND THE PIKES PEAK AREA OVERNIGHT.  IT IS HARD TO KNOW
HOW MUCH SNOW MAY ACTUALLY ACCUMULATE...BUT WL GENERALLY GO WITH
ABOUT 2-5 INCHES.

.LONG TERM...

(FRIDAY THROUGH WEDNESDAY)

LONG TERM CONCERNS INCLUDE PRECIP CHANCES AND SNOW AMOUNTS AS UPPER
LOW FINALLY MOVES ACROSS THE STATE THROUGH THE EARLY WEEKEND.

FRIDAY-SATURDAY...MODELS LOOK TO BE CONVERGING ON A MORE SOUTHERN
TRACK OF EJECTING UPPER LOW ACROSS THE SOUTHEAST PLAINS FRIDAY
MORNING WHICH THEN CONTINUES TO SLOWLY LIFT OUT ACROSS WESTERN
KANSAS FRIDAY AFTERNOON AND INTO CENTRAL HIGH PLAINS THROUGH THE DAY
SATURDAY. CURRENT PROJECTED MOVEMENT OF SYSTEM ALLOWS FOR MUCH
BETTER CHANCES OF PRECIPITATION ACROSS THE AREA...ESPECIALLY THE
CENTRAL MTS AND UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK
AND PALMER DVD REGION...WITH BANDED PRECIP ASSOCIATED WITH UPPER
DEFORMATION ZONE...ALONG WITH DEVELOPING WRAP AROUND PRECIP AS UPPER
LOW CONTINUES TO LIFT OUT ACROSS WESTERN KANSAS WITH LATEST NAM
INDICATING NORTHERLY H7 FLOW INCREASING TO BETWEEN 30-50KTS ACROSS
THE EASTERN PLAINS LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON.
WITH THAT SAID...HAVE INCREASED POPS AREAWIDE FRIDAY TO HIGH END
SCATTERED AND LIKELYS WITH SCATTERED AND LIKELY POPS CONTINUING
THROUGH THE SATURDAY...WITH THE HIGHEST POPS ACROSS THE FAVORED
TERRAIN IN A STRONG NORTHERLY FLOW REGIME. LATEST MODELS INDICATING
H7 TEMPS COOLING TO BETWEEN 0C AND -4C ACROSS THE AREA FRIDAY AND
ALONG WITH WET BULB ZEROS DROPPING TO AROUND 7K FEET...COULD SEE
SNOW LEVELS DROPPING TO AROUND 6K FEET EARLY FRIDAY MORNING BEFORE
LIFTING BACK TO AT OR ABOVE 9K FEET FRIDAY AFTERNOON. CURRENT GRIDS
HAVE GENERALLY 1 TO 4 INCHES ACROSS THE HIGHEST TERRAIN OF THE
CENTRAL MTS AND PIKES PEAK REGION...WITH LOCAL ACCUMS UP TO AN INCH
ACROSS THE PALMER DVD. WITH THE STRONG NORTHERLY FLOW...THE LATEST
NAM HAMMERS TO THE PALMER DVD LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING AND IS PRINTING OUT OVER 6 INCHES OF HEAVY WIND DRIVEN
SNOW...WHICH MAY BE A TAD OVER DONE THOUGH NOT OUT OF THE REALM OF
POSSIBILITIES AND WILL NEED TO BE MONITORED FURTHER FOR POSSIBLE
HIGHLIGHTS. AT ANY RATE...WITH GUSTY NORTHERLY WINDS OF 20 TO 40 MPH
EXPECTED ACROSS THE PLAINS ON SATURDAY...IT WILL BE A RAW DAY WITH
HIGHS ONLY IN THE 40S AND 50S.

SUNDAY-MONDAY...A SHORT LIVED WARMING AND DRYING TREND EXPECTED
THROUGH SUNDAY AFTERNOON WITH SHORT WAVE RIDGING ACROSS THE STATE
AHEAD OF A FAST MOVING SYSTEM DIVING ACROSS THE NORTHERN ROCKIES
SUNDAY EVENING AND INTO THE CENTRAL HIGH PLAINS MONDAY. THE LATEST
GFS IS LESS AMPLIFIED WITH THIS SYSTEM THAN THE ECMWF WHICH SENDS A
STRONG FRONT ACROSS THE EASTERN PLAINS SUNDAY AFTERNOON AND PRINTS
OUT QPF ACROSS THE CENTRAL MTS THROUGH THE EASTERN MTS AND PLAINS
SUNDAY NIGHT AND MONDAY. HAVE STARTED TO INCREASE POPS FOR THE
SUNDAY NIGHT AND MONDAY TIMEFRAME...AND IF THE EC SOLUTION IS MORE
CORRECT WILL NEED TO CONTINUE THIS TREND.

TUESDAY-WEDNESDAY...NO CHANCES TO CURRENT FORECAST ATTM. -MW

&&

.AVIATION...LOW CLOUDS ARE EXPECTED TO CONTINUE AT KCOS AND KPUB UNTIL
AT LEAST LATE MORNING WITH THE POTENTIAL FOR SOME LIGHT RAIN AS
WELL. COULD EVEN SEE A COUPLE LIGHTNING STRIKES. AT KCOS THE VSBY
WL LIKELY BE IN THE LIFR CATEGORY THROUGH ABOUT 14Z AND WL THEN
IMPROVE. THIS AFTERNOON GENERALLY VFR CONDITIONS ARE EXPECTED AT
KCOS AND KPUB...BUT ISOLD TO SCT TSTMS ARE EXPECTED TO DEVELOP AND
CONTINUE INTO THE EVENING. BY LATE NIGHT ANOTHER ROUND OF SHOWERS
CAN BE EXPECTED ALONG WITH THE REDEVELOPMENT OF LOW CLOUDS AND IFR
CONDITIONS. KALS SHOULD SEE VFR CONDITIONS TODAY AND TONIGHT...BUT
SHOWERS AND TSTMS WL BE POSSIBLE THRU THE DAY WHICH COULD AT TIMES
DECREASE CIGS AND VSBY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/23
Hazardous weather outlook, Apr 22, 5:35 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
635 AM MDT THU APR 22 2010

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
635 AM MDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON
OVER KIOWA AND MAYBE NORTHERN AND EASTERN PROWERS COUNTIES...WITH
HAIL AROUND THE SIZE OF HALF DOLLARS AND DAMAGING WINDS.  STRONG TO
MARGINALLY SEVERE STORMS WILL ALSO BE POSSIBLE OVER EL PASO AND
PUEBLO COUNTIES.  THE REST OF THE FORECAST AREA WILL ALSO SEE SOME
THUNDERSTORMS TODAY AND THIS EVENING...WITH SMALL HAIL BEING POSSIBLE.

SOME LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE HIGHER
MOUNTAINS TODAY...WITH GENERALLY LESS THAN 3 INCHES EXPECTED.

TONIGHT SNOW ACCUMULATIONS ARE EXPECTED OVER THE HIGHER
ELEVATIONS...WITH THE BEST CHANCES BEING ABOVE 9000 FEET.  THE
CENTRAL MOUNTAINS...PIKES PEAK AND PORTIONS OF TELLER COUNTY WILL
HAVE THE POTENTIAL FOR 2 TO 5 INCHES...WITH OTHER MOUNTAINS AREAS
SEEING 2 INCHES OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GENERALLY LIGHT SNOW ACCUMULATIONS OF BETWEEN 1 AND 4 INCHES
WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF THE CENTRAL
MOUNTAINS THROUGH THE PIKES PEAK AND PALMER DIVIDE REGION ON
FRIDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS
THE EASTERN PLAINS AS A STRONG WEATHER SYSTEM MOVES INTO EASTERN
COLORADO. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS TO NEAR 40 MPH.

SEVERAL MORE INCHES OF SNOW MAY ACCUMULATE ACROSS THE CENTRAL
MOUNTAINS WITH WIND DRIVEN SNOW POSSIBLE ACROSS THE PIKES PEAK
AND PALMER DIVIDE REGION FRIDAY NIGHT THROUGH SATURDAY MORNING...AS
THE STRONG WEATHER SYSTEM ACROSS EASTERN COLORADO CONTINUES TO
MOVE EAST INTO THE CENTRAL HIGH PLAINS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS THE AREA MONDAY THROUGH WEDNESDAY...WITH THE BEST
COVERAGE EXPECTED OVER THE HIGHER TERRAIN. THE MAIN THREATS FROM
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO
NEAR 40 MPH...WITH SMALL HAIL UP TO 1/2 INCH IN DIAMETER POSSIBLE
WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALL AREAS THIS AFTERNOON AND EVENING...AND WILL BE LIKELY
TONIGHT OVER THE CENTRAL MOUNTAINS...PIKES PEAK AND PORTIONS OF
TELLER COUNTY.

28/23

The radar

The Pueblo radar (KPUX), 99 km away, was scanning. The volume nearest the first event began at 19:03 UTC.

Open the radar archive at this moment

Event by event

17 hail, 13 tornado. Local standard time, as filed.

Hail, Bent

When
April 22, 12:02 PM MST to 12:07 PM MST
Where
Bent County, 0.88 mi NE of Ft Lyon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.110, -103.140

Tornado, Bent

When
April 22, 12:05 PM MST to 12:15 PM MST
Where
Bent County, 6.8 mi SE of Las Animas to 4.26 mi SSE of Ft Lyon
Rating
EF0
Path length
4.69 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
37.988, -103.150

Tornado occurred over open country and caused no damage.

Tornado, Bent

When
April 22, 12:08 PM MST to 12:13 PM MST
Where
Bent County, 5.49 mi SE of Las Animas to 4.14 mi SSE of Ft Lyon
Rating
EF0
Path length
2.45 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
38.010, -103.153

Tornado occurred over open country and caused no damage.

Tornado, Bent

When
April 22, 12:35 PM MST to 12:37 PM MST
Where
Bent County, 4.34 mi N of Hasty to 4.89 mi N of Hasty
Rating
EF0
Path length
0.59 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.172, -102.973

Tornado occurred over open country and caused no damage.

Tornado, Bent

When
April 22, 12:48 PM MST to 12:53 PM MST
Where
Bent County, 6.39 mi N of Hasty to 8.27 mi N of Hasty
Rating
EF0
Path length
1.92 mi
Path width
150 yd
Reported by
NWS Employee
Coordinates
38.203, -102.961

Tornado occurred over open country and caused no damage.

Tornado, Bent

When
April 22, 12:57 PM MST to 12:58 PM MST
Where
Bent County, 9.79 mi NNW of Mc Clave to 10.15 mi NNW of Mc Clave
Rating
EF0
Path length
0.58 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.251, -102.943

Tornado occurred over open country and caused no damage.

Hail, Kiowa

When
April 22, 1:11 PM MST to 1:16 PM MST
Where
Kiowa County, 4.74 mi SW of Eads
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.430, -102.840

Hail, Prowers

When
April 22, 1:21 PM MST to 1:26 PM MST
Where
Prowers County, 1.63 mi W of Bristol
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.120, -102.340

Tornado, Kiowa

When
April 22, 1:22 PM MST to 1:27 PM MST
Where
Kiowa County, 14.67 mi SSW of Eads to 11.47 mi SSW of Eads
Rating
EF0
Path length
3.35 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.294, -102.910

Tornado occurred over open country and caused no damage.

Tornado, Kiowa

When
April 22, 1:29 PM MST to 1:49 PM MST
Where
Kiowa County, 10.23 mi SSW of Eads to 4.52 mi WSW of Eads
Rating
EF1
Path length
7.22 mi
Path width
200 yd
Property damage
$1,000
Reported by
NWS Employee
Coordinates
38.355, -102.882

Tornado occurred over open country, but totally destroyed a small storage barn 10.3 miles southwest of Eads. Debris from the barn was carried as far as 1500 feet to the north-northeast.

Tornado, Kiowa

When
April 22, 1:36 PM MST to 1:38 PM MST
Where
Kiowa County, 8.39 mi SSW of Eads to 8.03 mi SSW of Eads
Rating
EF0
Path length
0.36 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.365, -102.831

Tornado occurred over open country and caused no damage.

Tornado, Kiowa

When
April 22, 1:45 PM MST to 1:54 PM MST
Where
Kiowa County, 4.52 mi SSW of Eads to 2.15 mi SW of Eads
Rating
EF0
Path length
2.56 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.424, -102.823

Tornado occurred over open country and caused no damage.

Tornado, Kiowa

When
April 22, 1:55 PM MST to 1:57 PM MST
Where
Kiowa County, 1.69 mi SSW of Eads to 1.01 mi SW of Eads
Rating
EF0
Path length
0.73 mi
Path width
25 yd
Reported by
NWS Employee
Coordinates
38.458, -102.794

Tornado occurred over open country and caused no damage.

Tornado, Kiowa

When
April 22, 1:56 PM MST to 2:04 PM MST
Where
Kiowa County, 2.52 mi S of Eads to 1.33 mi SSE of Eads
Rating
EF0
Path length
1.36 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.444, -102.771

Tornado occurred over open country and caused no damage.

Tornado, Kiowa

When
April 22, 2:00 PM MST to 2:04 PM MST
Where
Kiowa County, 1.11 mi ENE of Eads to 1.91 mi NE of Eads
Rating
EF0
Path length
1.18 mi
Path width
75 yd
Reported by
NWS Employee
Coordinates
38.486, -102.761

Tornado occurred over open country with no damage.

Hail, Kiowa

When
April 22, 2:11 PM MST to 2:16 PM MST
Where
Kiowa County, Haswell
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.450, -103.160

Tornado, Kiowa

When
April 22, 2:12 PM MST to 2:14 PM MST
Where
Kiowa County, 7.46 mi NNW of Eads to 8.63 mi NNW of Eads
Rating
EF0
Path length
1.2 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
38.581, -102.829

Tornado occurred over open country and caused no damage.

Hail, Kiowa

When
April 22, 2:18 PM MST to 2:23 PM MST
Where
Kiowa County, Haswell
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.450, -103.160

Hail, Kiowa

When
April 22, 2:20 PM MST to 2:25 PM MST
Where
Kiowa County, Haswell
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.450, -103.160

Hail, El Paso

When
April 22, 7:14 PM MST to 7:19 PM MST
Where
El Paso County, 2.15 mi W of Peterson Afb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.830, -104.750

Hail, El Paso

When
April 22, 7:16 PM MST to 7:21 PM MST
Where
El Paso County, 2.13 mi SW of Peterson Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.810, -104.740

Hail, El Paso

When
April 22, 7:29 PM MST to 7:34 PM MST
Where
El Paso County, 4.28 mi NNE of Peterson Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.690

Hail, El Paso

When
April 22, 7:30 PM MST to 7:35 PM MST
Where
El Paso County, 2.07 mi N of Peterson Afb
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
38.860, -104.710

Hail, El Paso

When
April 22, 7:33 PM MST to 7:38 PM MST
Where
El Paso County, 0.88 mi NW of Peterson Afb
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.840, -104.720

Hail, El Paso

When
April 22, 8:24 PM MST to 8:29 PM MST
Where
El Paso County, 3.62 mi NNW of Schriever Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.850, -104.540

Hail, El Paso

When
April 22, 8:35 PM MST to 8:40 PM MST
Where
El Paso County, 2.69 mi E of Falcon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.570

Hail, El Paso

When
April 22, 8:43 PM MST to 8:48 PM MST
Where
El Paso County, 2.69 mi E of Falcon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.570

Hail, El Paso

When
April 22, 8:46 PM MST to 8:51 PM MST
Where
El Paso County, 4.89 mi E of Falcon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.940, -104.530

Hail, El Paso

When
April 22, 8:48 PM MST to 8:53 PM MST
Where
El Paso County, 6.27 mi ESE of Falcon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.900, -104.510

Hail, El Paso

When
April 22, 9:06 PM MST to 9:11 PM MST
Where
El Paso County, 6.91 mi S of Peyton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyThe tornado archive for Colorado, 2010Warnings in Colorado, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222709, 222726, 222729, 222730, 222732, 222733, 222710, 222711, 222734, 222727, 222736, 222735, 222737, 222738, 224412, 222712, 222739, 222713, 222714, 222715, 222716, 222717, 222718, 222719, 222720, 222721, 222722, 222723, 222724, 222725.